Severe Abdomal Cramping, anyone experience this with fibro?

Discussion in 'Fibromyalgia Main Forum' started by misty10, Jan 1, 2010.

  1. misty10

    misty10 New Member

    I was diagnosed with fibro in Sept of 09. In Nov. of 09 I was very sick with cramping, vomiting, that I had to go to E.R. I am wondering if anyone has experienced the same thing with their fibromyalgia? The ER found nothing after testing. I stopped taking all muscle relaxors and other meds for pain and anti inflam. meds. thinking it probably upset my stomach.
  2. fight4acure

    fight4acure Member

    It might be the type of muscle relaxer, or that you're sensitive to it.

    Definitely anti-inflammatories have been a strong culprit in ulcers and stomach symptoms.

    I hope you're feeling better today than you were in Nov., as that's not fun at all.

    I get lots of super sharp cramps, but the docs say they are muscular and the others are ibs I guess.

    Fight :)
    [This Message was Edited on 01/02/2010]
  3. misty10

    misty10 New Member

    Hi there,

    Thanks so much for your in put. It was very frightening at the time.

    I get upset and irritable, when family don't get it or take the time to understand. Like everyone else lots of stressors in my life.

    Thanks again
  4. AuntTammie

    AuntTammie New Member

    I have had a lot of stomach problems since getting CFS and FM (nausea, regurgitating food, pain).....things were tolerable, though, until last April, when I wound up in the ER and could not stop vomiting (even when given IV Zofran).....reglan finally helped, but that is not good to take on a regular basis.....I managed to make my single script bottle of it last until a month ago, however, in the last few months it has become so bad that most foods will not stay down so I actually just got my Dr to write out a script to get an ultra sound whether it is CFS/FM related or not, I don't know for sure yet....there are definitely a lot of GI issues associated with our illnesses, though
  5. fight4acure

    fight4acure Member

    I understand ignorant family and doctors too...

    Fight :)
    [This Message was Edited on 01/03/2010]
  6. misty10

    misty10 New Member

    I believe that the pain I experienced was definatly something new and Fibro related. I am almost sure it was stomach spasms. I do not take any meds other than gabapentin and cymbalta, for now. I also take adavan for sleep. I plan to ask my Doc. for pain meds. just in case it happens again. I thought I had the flu, it lasted for about two weeks until I got straightened around. They, ER Doc, thought it was the Swine flu. My second trip to ER, within that two weeks, another Doc thought it was the medication and it was irritating my stomach, possible, ulcer. since I stopped the inflammation meds. and the nerve pain meds, my stomach has been good.

    Please keep me posted on your condition.

    Thanks for writing,
  7. wrthster

    wrthster New Member

    I suffer horribly from cramping and they have yet to figure out what is going on. In my opinion, it sounds like it is some sort of infection. WHat, I dont know. If you have a doc that will cooperate give him a stool sample and have them check the gallbladder. Ihope this helps.

    In the meantime, I think this will really help you: try pepogest which is encapsulated peppermint helps a lot and is cheap. Google pepogest: Vitacost and Iherb have the best prices. Goodl uck.
  8. lucky

    lucky New Member

    Hello Misty 10 - I was reading in one of your messages that you are on cymbalta. Since I started on Cymbalta in Sept., I have nothing but severe cramping, diarhea and nausea. It seems to be a side effect of Cymbalta. My doctor prescribed two meds to lessen the discomfort. But since I am taking the drug mostly for pain - and it does not seem to do very much - ultimately I will stop it.

    Best wishes, Lucky